How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Vakul Aren Your Own Question
Vakul Aren
Vakul Aren, Doctor
Category: Health
Satisfied Customers: 3518
Experience:  MBBS,DTM&H( Univ of Liverpool),34yrs experience in practice
Type Your Health Question Here...
Vakul Aren is online now
A new question is answered every 9 seconds

hi can owning a dog lower blood pressure? we bought a dog about

This answer was rated:

hi can owning a dog lower blood pressure? we bought a dog about 2 months ago and since then my blood pressure has gone down to 80/49. i found out few days ago at the emergency room that my bp is usually low but this time it has gone down way too low. what should i do?

Owning a pet is helpful in reducing stress,loneliness and helps in longevity of life and good health of the owners.It is also been found helpful in reducing the obesity and hypertension due to increased physical activity like walks involved in taking care of a dog.The cause of further lowering a already low blood pressure should not be attributed to owning a dog.There would perhaps be a medical reason behind this which needs to be looked for.A thorough physical examination and subsequent investigations based on the findings of the physical examination will help pinpoint the cause.The opinion of a physician or a Cardiologist may be sought if the diagnosis is difficult to reach.A low blood pressure is not a disease,but the sign of some disorder ,it may occur normally in some people.

Customer: replied 3 years ago.

can bacteria infection be the cause?

Severe sepsis,which will result in fever,chills and many other constitutional symptoms will be seen in case of low blood pressure due to acute bacterial infection.Low blood pressure may be seen due to systemic diseases, cardiac causes like heart failure,cardiac arrhythmias like tachycardia/bradycardia,Pulmonary embolism,severe septicaemia or sepsis,Orthostatic hypotension or postural Hypotension,due to drugs like Diuretics/antihypertensives,hormonal causes like Hypothroidism,Adrenal insufficiency,hypovolumia due to sudden blood loss, diaorrhea/vomiting,dehydration,prolonged bed rest and autonomic nervous system insufficiency.

Customer: replied 3 years ago.

3 months ago i was diagnosed with h.pylori and treated for it. 2 weeks ago when my bp was 80/49 and i was in emergency. they told me that i probably have a bacteria infection. didn't prescribe antibiotics, i ended up in walkin clinic last week the dr said that it's probably campybacter pylori and he perscribed a week of antibiotics. i've been on it for 2 days and i feel better. at the hospital they didn't test my stool for the infection. they wanted too but i was too sick to get up to go the bathroom and when i did it had urine in it so they couldn't test it, and they decided to discharge me and they said i should be ok within a week but i wasn't so i ended up in a walkin in clinic the dr there didnt test my stool either but he asssumed that i have campylobacter pylori infection after a physical examination. however this is the first time that i've ended up in hospital with sucha diahhrea. last may my doctor requested a 48 hour holter monitor test for me due to the palpitations i was having and the result was that my heart skips a bit, and it's a healthy heart. should i get my heart checked again?

Ruling out any cardiac arrhythmias by a ECG and a Holter monitoring may help since you have had arrhythmias earlier.A H pylori infection causes hyperacidity and usually does not cause hypotension unless accompanied by vomiting .Watery diarrhea can cause low BP due to volume loss.Acute viral or bacterial infections can also cause you to feel very sick and have hypotension.It is best to trust your treating doctor and follow his advice.Fluid replacement with water and electrolytes orally may help restore any fluid loss and help raise the blood pressure.
Customer: replied 3 years ago.

i was diagnosed as being h.pylori positive when i had gerd and coughing. not necessarily vomiting. but that was like 3 months ago. and about 3 weeks ago at the hospital (when i was having a stomach flu) they said i usually have a low blood pressure but this time it's gone down too low. and it's been a few days that i've been taking antibiotics for camplyobacter pylori

Acute viraemia may lower the blood pressure.Post viral dysautonemia can cause hypotension in the weeks following a viral infection ,neurally mediated hypotension is also known to occur following an attack of viral infection.The hypotension you are having may be explained as a post viral hypotension.You may need to follow up with your doctor and a cardiologist if matters do not improve.Other symptoms which may occur will include tachycardia,dizziness,fatigue,exercise intolerance,orthostatic intolerance and hypotension(inability to stand as the blood pressure will fall on assuming a standing posture).
Customer: replied 3 years ago.

do you think i might have salt or magnesium deficiency? i was on nexium for about 2 months had to stop it due allergic reactions and this was just a month ago.

Depletion of water and electrolytes will lead to hypotension. Replacement of electrolytes and fluids orally will replenish any such loss.You can be tested for the various electrolytes if it is felt that you are deficient in any of them,Calcium ,Magnesium ,Sodium and Potassium are the usual electrolytes which are tested.Any deficiencies can be replaced easily.
Customer: replied 3 years ago.

what are the available treatments for post viral hypotension syndrome?

Evaluation and treatment of the underlying cause like cardiac arrhythmias,pump failure and electrolyte levels is done and corrected. Orthostatic hypotension or postural intolerance can be corrected by being careful,getting up gradually and a increase in fluids.Beverages like tea and coffee contain caffeine and may help.Drug treatment is usually not required.
Customer: replied 3 years ago.

if drug treatment is required. what are the drugs for this condition?

You may take additional fluids and salt with your diet.Use of Ibubrufen and Indomethacin has also been found helpful. Midodrine has been used in orthostatic intolerance .Pyridostigmine increases the upright blood pressure and is used in Myaesthenia gravis.
Vakul Aren and other Health Specialists are ready to help you
Customer: replied 3 years ago.

are the sport of equesterianism and travelling to warm climates like mexico or cuba good for people with low blood pressures? i live in toronto and it's pretty cold up here i read on the net that people with low blood pressures shouldn't make big climate changes suddenly.

I suggest that you please rate the answer positively before we proceed further.I have already answered over ten queries without a single acceptance of the answer.

Customer: replied 3 years ago.

do you think i might be low in iron? they probably checked my electroloytest at the er at the hospital 2 weeks ago but i dono if they checked for iron

Anaemia is also a known cause for Hypotension. However,it is accompanied by other side effects like palpitations,breathlessness and fatigue.To check the iron,they would need to do a check of your haemoglobin levels ,also the iron stores of the body may be checked by a serum ferritin test.
Customer: replied 3 years ago.

i just saw my family doctor. i told him i'll take my last dose co-ciprofoxacin tomorrow night (a walk in clinic doctor perscribed it). and family dr told me that if my diaharrhea doesn't go away within a month to go back to him ( he probably would request a holter monitor test for me then or send me to a cardiologist) he told me to take probiotic. i started taking the probiotic today but it's been a week that i've been on co ciprofloxacin does this put me at risk for the post viral hypotension syndrome? i mean did i start taking the probiotic late? i've been told that this antibiotic apparently kills some bacteria that the body needs and that's why i'm still having stomach flu after being on it for almost a week and my dr told me to take the probiotic to replace the needed bacteria. but i started taking the probiotic 6 days after i started taking the co-ciprofloxacin, am i at risk for the post viral hypotension syndrome?

The risk for Post Viral Syndrome and the use of Ciprofloxacin(CF) are unrelated.The probiotic would help replace some of the good intestinal bacteria killed due to antibiotic therapy.The stomach flu would be secondary to either a viral infection or a bacterial infection.If it were due to a viral infection which is more likely,than you may get Post Viral Hypotension Syndrome,whereas the bacterial infection is unlikely to cause a post viral syndrome.
Customer: replied 3 years ago.

are spicy foods good for people with low blood pressure? thx

Although a lot of spices have a hypotensive effect on the body,as per Mayo Clinic some spices like rosemary,aniseed and ginger may help raise the blood pressure. Processed food contains high amount of sodium/salt which will also help raise the blood pressure.Fructose containing foods,liqorice (amounts over 5 grams/day),fatty foods and red meat should be avoided by hypertensives.